IMPORTANT NOTICE

The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at cust-serv@ams.org or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).

 

Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Inequalities for the Novikov-Shubin invariants


Author: Varghese Mathai
Journal: Proc. Amer. Math. Soc. 124 (1996), 2585-2588
MSC (1991): Primary 58G11, 58G18, 58G25
DOI: https://doi.org/10.1090/S0002-9939-96-03406-5
MathSciNet review: 1328361
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove that the Novikov-Shubin invariants satisfy a sequence of inequalities and deduce some useful consequences of this result.


References [Enhancements On Off] (What's this?)

  • 1. M. Atiyah, Elliptic operators, discrete groups and Von Neumann algebras, Asterisque no. 32-33 (1976) 43-72. MR 54:8741
  • 2. A. Carey, and V. Mathai, $L^{2}$ torsion invariants, Journal of Functional Analysis 110 no.2 (1992) 377-409. MR 94a:58211
  • 3. A.V. Efremov, Cell decompositions and the Novikov-Shubin invariants, Russ. Math. Surv. 46 (1991) 219-220. MR 92m:58143
  • 4. D.V. Efremov, M. Shubin, Spectrum distribution function and variational principle for automorphic operators on hyperbolic space, Séminare Equations aux Dérivées Partielles, Ecole Polytechnique, Palaiseau, Centre de Mathématiques, Exposé VII, 1988-89. MR 91b:58258
  • 5. M. Gromov and M. Shubin, Von Neumann spectra near zero, Geom.Func.Anal. 1 (1991) 375-404. MR 92i:58184
  • 6. J. Lott, Heat kernels on covering spaces and topological invariants, Jour. Diff. Geom. 35 (1992) 471-510. MR 93b:58140
  • 7. J. Lott and W. Lück, $L^{2}$ topological invariants of 3-manifolds, (to appear in Inven. Math.).
  • 8. W. Lück and M. Rothenberg, Reidemeister torsion and the K-theory of von Neumann algebras, K-Theory 5 (1991) 213-264. MR 93g:57025
  • 9. V. Mathai, $L^{2}$ - Analytic Torsion, Journal of Functional Analysis 107 (1992) 369-386. MR 93g:58156
  • 10. V. Mathai, $L^2$ analytic torsion and locally symmetric spaces, preprint 1991.
  • 11. V. Mathai and S. Weinberger, Shifted $L^2$ Invariants and Amenable manifolds, preprint 1994.
  • 12. J. Roe, Elliptic operators, topology and asymptotic methods, Pitman research notes in mathematics 179, Longman, 1988. MR 89j:58126

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58G11, 58G18, 58G25

Retrieve articles in all journals with MSC (1991): 58G11, 58G18, 58G25


Additional Information

Varghese Mathai
Affiliation: Department of Pure Mathematics, University of Adelaide, Adelaide, South Australia, Australia
Email: vmathai@spam.maths.adelaide.edu.au

DOI: https://doi.org/10.1090/S0002-9939-96-03406-5
Keywords: Heat kernels, Novikov-Shubin invariants, positive decay
Received by editor(s): February 15, 1995
Communicated by: Peter Li
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society